On ranks of Jacobian varieties in prime degree extensions

Volume 161 / 2013

Dave Mendes da Costa Acta Arithmetica 161 (2013), 241-248 MSC: Primary 11G05. DOI: 10.4064/aa161-3-3

Abstract

T. Dokchitser [Acta Arith. 126 (2007)] showed that given an elliptic curve $E$ defined over a number field $K$ then there are infinitely many degree 3 extensions $L/K$ for which the rank of $E(L)$ is larger than $E(K)$. In the present paper we show that the same is true if we replace 3 by any prime number. This result follows from a more general result establishing a similar property for the Jacobian varieties associated with curves defined by an equation of the shape $f(y) = g(x)$ where $f$ and $g$ are polynomials of coprime degree.

Authors

  • Dave Mendes da CostaSchool of Mathematics
    University Walk
    Bristol, BS8 1TW, United Kingdom
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image